How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Intensivist
Category: Mental Health
Satisfied Customers: 2717
Experience:  MBBS, MD, MCCM.Currently working in Critical Care Medicine with 10 year experience in Medicine
Type Your Mental Health Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

I am very worried what is going on with me. as i do suffer

Customer Question

hello there i am very worried what is going on with me. as i do suffer with anxitey and there was a few days when i didnt take my tabs as i was away and didnt have them for about 3 to 4 days and now everyday when i wake up i have this feeling like i feel like abit shaky and breathless and worrie what could be wrong as i have had this feeling awile ago whn i stopped taking my meds but it went away after i started on my meds again. and having this feeling for 4 days now.please help as i dont know what to do...
Submitted: 4 months ago.
Category: Mental Health
Expert:  Dr. Muneeb Ali replied 4 months ago.


Im sorry to hear about your situation. Well you can have withdrawal symptoms if you stop taking anti anxiety meds for a day or two HOWEVER they disappear as soon as you start using them again. As you said you have started using them again so it is unlikely to be due to the absence of medications a short while back. Now it is possible that you could have another problem which is causing these feelings of shakiness as well as shortness of breath.

One thing which could cause this would be acid reflux which can cause shortness of breath, burning chest pain, metalic taste in the mouth along with coughing. This would be easily diagnosed on a clinical examination and history and then treated with simple lifestyle modifications and OTC drugs like prilosec.

Another cause of this could be related to the heart, heart arrhythmias in which there is an irregular heart beat which can cause shortness of breath and even chest pain along with sweating etc. This can be diagnosed with a EKG, echoardiography and if needed a 24 hour holter monitor.

Lastly this could be worsening of your anxiety and it is possible that you could need an increase of the dosage of the drugs which you are on.

i would suggest that you contact your doctor and have him look into these possibilities. Try using OTC prilosec once 2 hours before bedtime and see if that helps (provided you have symptoms consistent with acid reflux)

Do you have any more questions?

If you are satisfied, Please leave a POSITIVE rating by clicking on the stars below, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating.

Related Mental Health Questions